Drought, Comanche
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Comanche forecast zone
- Crop damage
- $30,000
- Reported by
- Official NWS Observations
- Coordinates
- 31.948, -98.558 (the zone’s center; the record gives no point)
The long-standing drought persisted in the southwestern corner of North Texas. After above normal precipitation last month, this month was well below normal.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
The long-standing drought persisted in the southwestern corner of North Texas. After above normal precipitation last month, this month was well below normal. Dallas/Fort Worth faired only 18% of normal for the month, ending up with only 0.43 inches. Waco wasn't much better, with a total of 0.55 inches (23% of normal). Lack of ample precipitation caused many area wells to run dry. More importantly, reservoirs continued to be well below normal pool elevation. Lake Bridgeport was over seventeen-feet below normal at the end of the month. Likewise, Hubbard Creek Lake was over fourteen-feet below normal.|Because of the lack of rain, dry conditions returned. These dry conditions, combined with gusty winds, allowed wildfires to become more prevalent. A 300-acre blaze burned near Copperas Cove near the end of the month. County officials stated they are expecting an early beginning to an intense fire season.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 31, 7:30 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 730 PM CST WED JAN 31 2007 .UPDATE... LARGE SCALE SUBSIDENCE BEHIND EXITING SHORT WAVE IS CURRENTLY IN PLACE OVER NORTH TEXAS. OTHER THAN A FEW SPRINKLES DEVELOPING LATE IN THE EVENING IT NOW APPEARS THAT ANY MEASURABLE RAIN WILL HOLD OFF OVER NORTH TEXAS UNTIL AFTER MIDNIGHT. THEREFORE...WE WILL LOWER POPS TO SLIGHT CHANCES THE REST OF THE EVENING...BUT KEEP HIGH RAIN CHANCES OVERNIGHT AND THURSDAY MORNING. THE COLD FRONT CONTINUES TO SURGE SOUTHWARD OVER WEST TEXAS BUT THE EASTERN PORTION OF THE FRONT IS STILL NORTH OF OKC. WE EXPECT THE FRONT TO MOVE THROUGH THE WESTERN PORTIONS OF NORTH TEXAS AFTER MIDNIGHT AND THROUGH THE REMAINDER OF THE REGION AFTER SUNRISE THURSDAY. AS OF NOW...LOW LEVEL TEMPERATURE PROFILES SUGGEST THAT ALL PRECIPITAION SHOULD FALL AS RAIN SO WE WILL LEAVE THE FORECAST AS SUCH. HOWEVER...WE WILL BE EXAMINING THE 00Z MODELS AS WELL AS SURFACE TRENDS CLOSELY THROUGH THE EVENING. OTHER THAN LOWERING THE EVENING POPS...WE WILL ADJUST CLOUD COVER...TEMPS...DEW POINTS AND WINDS BASED ON CURRENT TRENDS. 79. && .AVIATION... 520 PM CST SHORT TERM CLEARING AREAS HAS MOVED INTO THE DFW TRACON AREA WITH BOTH IR AND VIS SATELLITE IMAGERY SHOWING THE BACK EDGE NEAR A SPS-DFW-ACT LINE. LOOKING AT THE FORECAST TRENDS OVERNIGHT RUC AND GFS BOTH INDICATING RETURN MOISTURE FROM LOW LEVEL JET WITH THE LAYER FROM SURFACE TO 2K FEET NEARLY SATURATED BY 09Z SO EXPECT IFR CONDITIONS FOR AIRPORTS THURSDAY AM. WILL CONTINUE WITH LIGHT RAIN OR DRIZZLE DEVELOPING BETWEEN MIDNIGHT AND 300 AM THURSDAY MORNING AND CONTINUING THROUGH MOST OF THURSDAY. WIND SOUTH TO SOUTHEAST OVERNIGHT BECOMING MORE EASTERLY THURSDAY AM AND NORTHERLY THURSDAY AFTERNOON WITH WIND SPEED BETWEEN 6-10 KNOTS. 50 && .DISCUSSION... MUCH OF NORTH TEXAS IS EXPERIENCING A BRIEF BREAK IN PRECIP COURTEOUSY OF SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE. LIGHT RETURNS OF MOSTLY RAIN CONTINUE ACROSS THE NORTHERN AND EASTERN ZONES. TEMPERATURES OUTSIDE OF THE PRECIP AREAS ARE NOW REACHING THE UPPER 30S TO MID 40S. THE NEXT SHORTWAVE TO AFFECT NORTH TEXAS LATER TONIGHT THROUGH TOMORROW IS NOW LOCATED NEAR BAJA. A WEAK COLD FRONT NOW BISECTING THE COUNTRY WILL MOVE INTO NORTH TEXAS TOMORROW. THIS FRONT WILL LIKELY SLOW DOWN AND BECOME SOMEWHAT ILL-DEFINED AS UPPER LEVEL ENERGY BECOMES STRUNG OUT IN STRONG FLOW ALOFT. PRECIP CHANCES THROUGH TOMORROW WILL BE THE BEST IN THE SOUTH AND EAST...WHERE FRONTOGENESIS WILL BE MAXIMIZED. EXPECT THIS ROUND OF PRECIP TO BE ALL LIQUID AS CLOUDS AND RAIN WILL KEEP TEMPERATURES ABOVE FREEZING...ALTHOUGH 18Z RUNS HAVE TRENDED SLIGHTLY COLDER THAN THE 12Z RUNS. IF THE COLD AIR ARRIVES EARLIER AND DEEPER THAN THE CURRENT THINKING...A WINTRY MIX MAY NEED TO BE INCLUDED IN THE NORTHERN ZONES. THE FRONT WILL REMAIN IN THE SOUTHERN CWA TOMORROW...EFFECTIVELY KEEPING THE COLDER AIR BOTTLED UP IN THE NORTHERN TWO-THIRDS OF THE CWA. THIS WILL CREATE QUITE A DIFFERENCE BETWEEN DIURNAL TEMPERATURES IN THE NORTH AND THE SOUTH. UPPER LEVEL PATTERN WILL BECOME MORE MERIDIONAL OVER THE NEXT FEW DAYS AS TALL RIDGING COMES ASHORE ON THE WEST COAST...PUSHING THE BROAD TROUGH FARTHER EAST. SHORTWAVE ENERGY WILL ROUND THE BASE OF THE UPPER LEVEL TROUGH AND SKIRT THE NORTHERN SECTIONS FRIDAY AND SATURDAY. IN ADDITION...A STRONG ARCTIC FRONT WILL MOVE THROUGH NORTH TEXAS ON FRIDAY. MOISTURE WILL BE LIMITED...AND HAVE ONLY INCLUDED A SLIGHT CHANCE IN THE NORTHERN ZONES. TEMPERATURE PROFILES WILL BE COLD ENOUGH IN THE CHILLY AIR BEHIND THE FRONT FOR PRECIP TO FALL AS A MIX OF RAIN AND SNOW. TEMPERATURES WILL BEGIN TO REBOUND SOMEWHAT BY SUNDAY. HOWEVER... THIS WILL BE TEMPERED BY A REINFORCING SHOT OF COLD AIR ON MONDAY. THE NEXT CHANCE OF RAIN LOOKS TO BE NEXT TUESDAY AS ISENTROPIC LIFT BECOMES ESTABLISHED ON THE 285K AND 290K PLANES. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 37 46 31 41 26 / 70 50 10 10 10 WACO, TX 42 54 36 51 34 / 80 50 10 10 10 PARIS, TX 33 40 32 39 22 / 70 80 20 20 10 DENTON, TX 34 45 30 37 23 / 60 50 10 10 10 MCKINNEY, TX 37 44 31 38 24 / 70 70 10 10 10 DALLAS, TX 38 48 36 43 30 / 70 60 10 10 10 TERRELL, TX 37 47 33 42 30 / 80 80 10 10 10 CORSICANA, TX 38 51 35 46 31 / 80 80 10 10 10 TEMPLE, TX 41 56 38 56 34 / 80 50 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 42/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CST WED JAN 31 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 322 PM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11167, 11168, 11169, 11170, 11171, 11172.